MAUDE Adverse Event Report: MICROVENTION, INC. COSMOS 18 ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. COSMOS 18 ADVANCED; EMBOLIZATION COIL
Model Number 8218-1347
Medical Device Problem Codes Detachment Of Device Component (1104); Device Issue (2379)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 05/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is used for treatment, not diagnosis.The microplex coil system (mcs) is intended for the endovascular embolization of intracranial aneurysms and other neurovascular abnormalities such as arteriovenous malformations and arteriovenous fistulae.The mcs is also intended for vascular occlusion of blood vessels within the neurovascular system to permanently obstruct blood flow to an aneurysm or other vascular malformation and for arterial and venous embolizations in the peripheral vasculature.Per the instructions for use: potential complications include, but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Cases of chemical aseptic meningitis, edema, hydrocephalus and/or headaches have been associated with the use of embolization coils in the treatment of large and giant aneurysms.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.This device involved in this event has been returned for evaluation, however the evaluation is pending completion.Following completion of the investigation, a follow-up medwatch will be submitted.Reference mvi: (b)(4).Missing information from this report is identified as a blank, unknown and as no information (ni); this information was not provided in the reported event or available at the time of report submission.
 
Event or Problem Description
It was reported from (b)(6) that during an embolization treatment of a vessel, the coil was manipulated for a more desirable position resulting in stretching.The coil prematurely detached from the delivery pusher and was removed successfully using an endovascular snare.The outcome was reported to be good.No harm or injury was incurred.
 
Additional Manufacturer Narrative
Based on the investigation findings the complaint is confirmed.The root cause is likely due to the device being exposed to a force that exceeded the maximum tensile specification.(b)(4).

Brand Name
COSMOS 18 ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5730787
Report Number2032493-2016-00136
Device Sequence Number16186689
Product Code HCG
UDI-Device Identifier00811425027844
UDI-Public(01)00811425027844(11)160121(17)210121(10)160121V2
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K090891
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2019
Device Model Number8218-1347
Device Lot Number140827V7
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/16/2016
Supplement Report FDA Received Date06/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;